Arkansas, 2003

Hail in Arkansas, August 6, 2003

August 6, 2003 · NWS MEG · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 6, 3:14 PM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Aug 6, 3:14 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
414 PM CDT WED AUG 6 2003

SCATTERED STORMS ARE CURRENTLY DEVELOPING IN THE MIDSOUTH. SOME
OF THE STORMS ARE APPROACHING SEVERE LEVELS. THUS...THINK OTHER
STORMS THAT DEVELOP COULD BECOME SEVERE. HAIL SEEMS TO BE THE
MAIN THREAT.

THURSDAY...STAY IN NORTHWEST FLOW...BUT WL BE N OF THE FRONT.
THUS...ONLY SLIGHT CHANCE OF TRWS.

THURSDAY NIGHT THROUGH SAT NIGHT...THINK RAINFALL CHANCES WILL BE
VERY LOW DUE TO HIGH OVER THE AREA. THEN...NEXT FRONT DROPS SOUTH
INTO AREA TO GIVE A RATHER GOOD CHANCE OF TRWS SUNDAY THROUGH
MONDAY.

.MEG...NONE.

RENCH
Hazardous weather outlook, Aug 6, 3:05 PM CST, 1 hour 50 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-070930-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
405 PM CDT WED AUG 6 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE MIDSOUTH TONIGHT
...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN TYPE OF BAD WEATHER.
THE MAIN AREA OF CONCERN WILL BE OVER EAST ARKANSAS...EXTREME
SOUTHWEST TENNESSEE AND NORTHWEST MISSISSIPPI. THE RISK OF SEVERE
WEATHER IS EXPECTED TO DIMINISH AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

In the hours before

Special weather statement, Aug 6, 2:12 PM CST, 2 hours 43 minutes before
ARZ008-009-018-062045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
312 PM CDT WED AUG 6 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY...GREENE AND RANDOLPH
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER BIGGERS AT 312 PM CDT...MOVING
EAST AT 15 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CLAY...GREENE AND RANDOLPH COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

SWC
Special weather statement, Aug 6, 2:41 PM CST, 2 hours 14 minutes before
ARZ009-018-062115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
341 PM CDT WED AUG 6 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY AND GREENE COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER KNOBEL AT 340 PM CDT...MOVING
EAST AT 15 MPH. HAIL AND WIND GUSTS OVER 40 MPH ARE POSSIBLE WITH
THIS STORM.

PEOPLE IN CLAY AND GREENE COUNTIES...INCLUDING THE CITY OF CORNING...
SHOULD MONITOR THIS STORM CLOSELY.

SWC
Special weather statement, Aug 6, 3:15 PM CST, 1 hour 40 minutes before
ARZ009-062200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
415 PM CDT WED AUG 6 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF HICKORIA AT 415 PM
CDT...MOVING EAST AT 10 MPH. HAIL AND GUSTY WINDS OVER 40 MPH ARE
POSSIBLE WITH THIS STORM.

PEOPLE IN CLAY COUNTY...INCLUDING THE CITY OF CORNING...SHOULD
MONITOR THIS STORM CLOSELY.

SWC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Clay

When
August 6, 4:55 PM CST to 5:00 PM CST
Where
Clay County, Piggott
Measured
1 in hail
Property damage
$100
Reported by
LAW ENFORCEMENT
Coordinates
36.383, -90.183

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377156.